Alert archive / North Dakota / Wind Chill Advisories in 2009

Wind Chill Advisory 13, NWS Bismarck, ND

December 8, 200932 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Dec 8, 2009, 1:15 PM MST for 32 counties in North Dakota. It took effect at Dec 8, 2009, 5:00 PM MST. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2009, 1:15 PM MST (20:15 UTC)
In effect from
Dec 8, 2009, 5:00 PM MST
Expired
Dec 10, 2009, 9:37 AM MST
In force
41 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2009-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2009-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KBIS 082015
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
215 PM CST TUE DEC 8 2009

...WIND CHILL ADVISORY TONIGHT AND WEDNESDAY MORNING FOR WESTERN
AND CENTRAL NORTH DAKOTA...

.FRIGID TEMPERATURES UNDER ARCTIC HIGH PRESSURE MOVING SOUTH OVER
THE NORTHERN PLAINS...COMBINED WITH NORTH WINDS OF 5 TO 15 MPH
WILL PRODUCE WIND CHILLS OF 25 TO 40 BELOW ZERO TONIGHT AND INTO
TOMORROW MORNING.

IF YOU ARE WORKING OUTDOORS DRESS WARMLY. IF YOU ARE TRAVELING AND
BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. EXPOSED
FLESH WILL FREEZE IN 10 TO 30 MINUTES. CARRY A WINTER SURVIVAL KIT
IN YOU VEHICLE. 

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090415-
/O.NEW.KBIS.WC.Y.0013.091209T0000Z-091209T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
215 PM CST TUE DEC 8 2009 /115 PM MST TUE DEC 8 2009/

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ WEDNESDAY. 

* OVERNIGHT LOW TEMPERATURES AND NORTH WINDS OF 5 TO 15 MPH WILL
  DROP WIND CHILL VALUES TO 25 TO 40 BELOW ZERO OVERNIGHT

* EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE
SAFETY OF YOUR VEHICLE. TELL OTHERS OF YOUR TRAVEL PLANS. 

&&

$$
HW
7 follow-up statements
000 
WWUS43 KBIS 090323
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
923 PM CST TUE DEC 8 2009

...WIND CHILL ADVISORY TONIGHT AND WEDNESDAY MORNING FOR WESTERN
AND CENTRAL NORTH DAKOTA...

.FRIGID TEMPERATURES UNDER ARCTIC HIGH PRESSURE...COMBINED WITH
NORTH WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILLS OF 25 TO 40
BELOW ZERO TONIGHT AND INTO TOMORROW MORNING.

IF YOU ARE WORKING OUTDOORS DRESS WARMLY. IF YOU ARE TRAVELING
AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE.
EXPOSED FLESH WILL FREEZE IN 10 TO 30 MINUTES. CARRY A WINTER
SURVIVAL KIT IN YOU VEHICLE.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091130-
/O.CON.KBIS.WC.Y.0013.000000T0000Z-091209T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
923 PM CST TUE DEC 8 2009 /823 PM MST TUE DEC 8 2009/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ WEDNESDAY. 

* OVERNIGHT LOW TEMPERATURES 10 TO 25 BELOW AND NORTH WINDS OF 5
  TO 15 MPH WILL DROP WIND CHILL VALUES TO 25 TO 40 BELOW ZERO
  OVERNIGHT

* EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE
SAFETY OF YOUR VEHICLE. TELL OTHERS OF YOUR TRAVEL PLANS.

&&

$$
WA
000 
WWUS43 KBIS 091023
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
423 AM CST WED DEC 9 2009

...A WIND CHILL ADVISORY CONTINUES THIS MORNING FOR ALL OF WEST
AND CENTRAL NORTH DAKOTA...

.FRIGID TEMPERATURES UNDER ARCTIC HIGH PRESSURE...COMBINED WITH
NORTH WINDS OF 5 TO 15 MPH...WILL CONTINUE TO PRODUCE WIND CHILLS
OF 25 TO 40 BELOW ZERO THIS MORNING.

IF YOU ARE WORKING OUTDOORS DRESS WARMLY. IF YOU ARE TRAVELING
AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE.
EXPOSED FLESH WILL FREEZE IN 10 TO 30 MINUTES. CARRY A WINTER
SURVIVAL KIT IN YOU VEHICLE.


NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091800-
/O.CON.KBIS.WC.Y.0013.000000T0000Z-091209T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
423 AM CST WED DEC 9 2009 /323 AM MST WED DEC 9 2009/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY. 

* MORNING LOW TEMPERATURES 10 TO 25 BELOW AND NORTH WINDS OF 5 TO
  15 MPH WILL DROP WIND CHILL VALUES TO 25 TO 40 BELOW ZERO.

* EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE
SAFETY OF YOUR VEHICLE. TELL OTHERS OF YOUR TRAVEL PLANS.

&&

$$

NH
000 
WWUS43 KBIS 091026
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
426 AM CST WED DEC 9 2009

...A WIND CHILL ADVISORY CONTINUES THIS MORNING FOR ALL OF WEST
AND CENTRAL NORTH DAKOTA...

.FRIGID TEMPERATURES UNDER ARCTIC HIGH PRESSURE...COMBINED WITH
NORTH WINDS OF 5 TO 15 MPH...WILL CONTINUE TO PRODUCE WIND CHILLS
OF 25 TO 40 BELOW ZERO THIS MORNING.

IF YOU ARE WORKING OUTDOORS DRESS WARMLY. IF YOU ARE TRAVELING
AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE.
EXPOSED FLESH WILL FREEZE IN 10 TO 30 MINUTES. CARRY A WINTER
SURVIVAL KIT IN YOUR VEHICLE.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091800-
/O.CON.KBIS.WC.Y.0013.000000T0000Z-091209T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
426 AM CST WED DEC 9 2009 /326 AM MST WED DEC 9 2009/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY. 

* MORNING LOW TEMPERATURES 10 TO 25 BELOW AND NORTH WINDS OF 5 
  TO 15 MPH WILL DROP WIND CHILL VALUES TO 25 TO 40 BELOW ZERO. 

* EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE
SAFETY OF YOUR VEHICLE. TELL OTHERS OF YOUR TRAVEL PLANS.

&&

$$

NH
000 
WWUS43 KBIS 091758
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1158 AM CST WED DEC 9 2009

...A WIND CHILL ADVISORY EXTENDED FOR THE REMAINDER OF TODAY AND
OVERNIGHT FOR ALL OF WEST AND CENTRAL NORTH DAKOTA...

.FRIGID TEMPERATURES UNDER ARCTIC HIGH PRESSURE...COMBINED WITH
NORTH AND WEST WINDS OF 5 TO 15 MPH...WILL CONTINUE TO PRODUCE
WIND CHILLS OF 25 TO 40 BELOW ZERO THIS AFTERNOON THROUGH THURSDAY
MORNING.

IF YOU ARE WORKING OUTDOORS DRESS WARMLY. IF YOU ARE TRAVELING
AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE.
EXPOSED FLESH WILL FREEZE IN 10 TO 30 MINUTES. CARRY A WINTER
SURVIVAL KIT IN YOUR VEHICLE.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-100200-
/O.EXT.KBIS.WC.Y.0013.000000T0000Z-091210T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1158 AM CST WED DEC 9 2009 /1058 AM MST WED DEC 9 2009/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/
THURSDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST /11 AM
MST/ THURSDAY. 

* TEMPERATURES 5 TO 15 BELOW AND NORTH AND WEST WINDS OF 5 TO 15
  MPH WILL DROP WIND CHILL VALUES TO 25 TO 30 BELOW ZERO THE REST
  OF TODAY. TEMPERATURES WILL DROP TO 15 TO 25 BELOW OVERNIGHT
  WITH WIND CHILLS DIPPING TO 25 TO 40 BELOW ZERO AGAIN.

* EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE
SAFETY OF YOUR VEHICLE. TELL OTHERS OF YOUR TRAVEL PLANS.

&&

$$
HW
000 
WWUS43 KBIS 100233
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
833 PM CST WED DEC 9 2009

...A WIND CHILL ADVISORY CONTINUES TONIGHT AND THURSDAY MORNING 
FOR ALL OF WEST AND CENTRAL NORTH DAKOTA...

.FRIGID TEMPERATURES UNDER ARCTIC HIGH PRESSURE...COMBINED WITH
NORTH AND WEST WINDS OF 5 TO 15 MPH...WILL CONTINUE TO PRODUCE
WIND CHILLS OF 25 TO 40 BELOW ZERO THROUGH THURSDAY MORNING.

IF YOU ARE WORKING OUTDOORS DRESS WARMLY. IF YOU ARE TRAVELING
AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE.
EXPOSED FLESH WILL FREEZE IN 10 TO 30 MINUTES. CARRY A WINTER
SURVIVAL KIT IN YOUR VEHICLE.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101045-
/O.CON.KBIS.WC.Y.0013.000000T0000Z-091210T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
833 PM CST WED DEC 9 2009 /733 PM MST WED DEC 9 2009/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ THURSDAY. 

* OVERNIGHT LOW TEMPERATURES OF 5 TO 15 BELOW AND NORTH AND WEST
  WINDS OF 5 TO 15 MPH WILL DROP WIND CHILL VALUES TO 25 TO 40
  BELOW ZERO AGAIN.

* EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE
SAFETY OF YOUR VEHICLE. TELL OTHERS OF YOUR TRAVEL PLANS.

&&

$$

WA
000 
WWUS43 KBIS 101001
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
401 AM CST THU DEC 10 2009

...A WIND CHILL ADVISORY CONTINUES THIS MORNING FOR ALL OF WEST
AND CENTRAL NORTH DAKOTA...

.FRIGID TEMPERATURES UNDER ARCTIC HIGH PRESSURE...COMBINED WITH
NORTH AND WEST WINDS OF 10 TO 15 MPH...WILL CONTINUE TO PRODUCE
WIND CHILLS FROM 25 TO 35 BELOW ZERO THIS THURSDAY MORNING.

IF YOU ARE WORKING OUTDOORS DRESS WARMLY. IF YOU ARE TRAVELING
AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE.
EXPOSED FLESH WILL FREEZE IN 10 TO 30 MINUTES. CARRY A WINTER
SURVIVAL KIT IN YOUR VEHICLE.


NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101800-
/O.CON.KBIS.WC.Y.0013.000000T0000Z-091210T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
401 AM CST THU DEC 10 2009 /301 AM MST THU DEC 10 2009/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...


* MORNING LOW TEMPERATURES OF 5 TO 15 BELOW AND NORTH AND WEST
  WINDS OF 10 TO 15 MPH WILL DROP WIND CHILL VALUES TO 25 TO 35
  BELOW ZERO THIS THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND CHILLS THIS LOW WILL RESULT IN FROST BITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU ARE TRAVELING
AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. 

&&

$$

NH
000 
WWUS43 KBIS 101637
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1037 AM CST THU DEC 10 2009

...WIND CHILL ADVISORY FOR WESTERN AND CENTRAL NORTH DAKOTA CANCELLED...

.THOUGH WIND CHILLS REMAIN COLD...IN THE 10 TO 20 BELOW
RANGE...THEY HAVE RISEN ABOVE WIND CHILL ADVISORY CRITERIA IN MOST
PLACES ACROSS WESTERN AND CENTRAL NORTH DAKOTA. THE WIND CHILL
ADVISORY WHICH WAS IN EFFECT HAS BEEN CANCELLED. 

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101745-
/O.CAN.KBIS.WC.Y.0013.000000T0000Z-091210T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1037 AM CST THU DEC 10 2009 /937 AM MST THU DEC 10 2009/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
CHILL ADVISORY. 

RISING TEMPERATURE HAVE RESULTED IN WIND CHILLS ABOVE ADVISORY CRITERIA.
THE WIND CHILL ADVISORY WHICH WAS IN EFFECT HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 8, 1:12 PM MST, 3 minutes earlier.

Area forecast discussion, Dec 8, 1:12 PM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
212 PM CST TUE DEC 8 2009

.SHORT TERM...TONIGHT THROUGH FRIDAY...

THE MAIN FORECAST CONCERNS IN THE SHORT TERM CONTINUE TO BE WELL
BELOW NORMAL TEMPERATURES...WINDS...AND PRECIPITATION CHANCES
OVERNIGHT.  THE MODELS CONTINUE TO BE IN GOOD AGREEMENT.

CURRENTLY...TROUGH CONTINUES TO DOMINATE NORTH AMERICA WITH A DEEP
TROUGH IN THE WEST STRETCHING NORTHEASTWARD INTO THE HUDSON BAY
REGION.  A POWERFUL DISTURBANCE IS MOVING OUT INTO THE CENTRAL
PLAINS RESULTING IN A DEVELOPING WINTER STORM TO OUR SOUTH.
CANADIAN HIGH PRESSURE IS MOVING INTO NORTHERN NORTH DAKOTA AND
HELPING TO CONFINE HEAVIER PRECIPITATION TO SOUTHERN PORTIONS OF THE
STATE. FRIGID ARCTIC AIR REMAINS IN PLACE ACROSS THE REGION.

PRECIPITATION CONTINUES OVER SOUTHERN PORTIONS OF THE CWA MAINLY
ALONG AND SOUTH OF I-94. EXPECT THE SNOW TO CONTINUE OVERNIGHT
TONIGHT GRADUALLY DISSIPATING WEDNESDAY MORNING FROM WEST TO EAST.
WITH THE SURFACE HIGH MOVING INTO NORTHERN NORTH DAKOTA THIS EVENING
AND THE STRONG DISTURBANCE LIFTING NORTHEASTWARD INTO THE WESTERN
GREAT LAKES A TIGHTER BUT STILL WEAK PRESSURE GRADIENT IS EXPECTED
ACROSS THE STATE ALLOWING WINDS TO INCREASE THIS EVENING INTO
WEDNESDAY MORNING.  THE PRESSURE GRADIENT IS TIGHTEST CLOSED TO THE
SURFACE LOW GENERATING STRONGER WINDS OVER SOUTHEASTERN PORTIONS OF
THE CWA. FORECAST TEMPERATES ARE WELL BELOW ZERO SO A WIND CHILL
ADVISORY GOES INTO EFFECT FOR ALL OF WESTERN AND CENTRAL NORTH
DAKOTA THIS EVENING THROUGH TOMORROW MORNING.  ALSO WITH THE
INCREASING WINDS AND RECENT SNOWFALL BLOWING SNOW MAY ALSO BECOME A
POSSIBILITY ESPECIALLY ACROSS THE SOUTHEAST WERE THE STRONGEST WINDS
ARE ANTICIPATED.

ANOTHER DISTURBANCE MOVES THROUGH THE REGION WEDNESDAY NIGHT INTO
THURSDAY BRINGING ANOTHER REINFORCING SHOT OF COLD AIR WEDNESDAY
NIGHT INTO THURSDAY AND ALSO INCREASING WIND SPEEDS ALONG WITH A
CHANCE OF SNOW SHOWERS. WIND CHILL HEADLINES MAY ALSO BE NEEDED ONCE
AGAIN ESPECIALLY WITH INCREASED MIXING BEHIND THE TROUGH. ANOTHER
VERY SIMILAR DISTURBANCE MOVES THROUGH THURSDAY NIGHT INTO FRIDAY
WITH ANOTHER REINFORCING SHOT OF COLD AIR.

.LONG TERM...SATURDAY THROUGH TUESDAY...
FRIGID/ARCTIC AIR IS REINFORCED SATURDAY INTO SUNDAY AS ANOTHER
ARCTIC FRONT SLIDES THROUGH SATURDAY. FULLY ANTICIPATE SOME WIND
CHILL HEADLINE(S) OCCURRING SATURDAY INTO MONDAY. IT COULD BE A WIND
CHILL ADVISORY OR WARNING OR A COMBINATION OF BOTH ACROSS THE CWA AS
APPARENT TEMPERATURES ARE EXPECTED TO RANGE BETWEEN -25F AND -40F.
WITH THE FRONT QUICKLY MOVING THROUGH SATURDAY WOULD EXPECT SOME
LIGHT SNOW SHOWER ACTIVITY ALONG AND BEHIND THE FRONT...MOSTLY FLUFF
WITH LITTLE LIQUID CONSIDERING ARCTIC SOURCE REGION. HPC
TEMPERATURES HAVE TRENDED COLDER...AND CONCUR WITH THIS THINKING
BASED ON OVERALL PATTERN. HOW LONG SATURDAYS ARCTIC SURGE LINGERS FOR
THE REMAINING PORTION OF THE EXTENDED IS STILL IN QUESTION...BUT
WOULD FAVOR A SLOW MODIFICATION RATHER THAN A QUICK RECOVERY. THE
GFS SEEMS TOO QUICK IN MODIFYING THE SURGE OF ARCTIC AIR SUNDAY
THROUGH TUESDAY AND THUS HAVE DISCOUNTED IT. THE 12Z ECMWF IS SLOWER
AND PREFERRED. MODEL GUIDANCE IS SHOWING A MODIFICATION OF THE
ARCTIC AIR MASS WEDNESDAY INTO FRIDAY.

.AVIATION...A COLDER AIR REMAINS IN PLACE WITH AN UPPER TROUGH
PASSING THROUGH TONIGHT. STILL EXPECT A CONTINUATION OF MVFR TO LOW
VFR CEILINGS PERSISTING THROUGH WEDNESDAY. OCCASIONAL MVFR
VISIBILITIES ALONG WITH SNOW FLURRIES WILL CONTINUE INTO EARLY
TONIGHT BUT SHOULD END BY 12Z WEDNESDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 6 PM CST /5 PM MST/ THIS EVENING TO
NOON CST /11 AM MST/ WEDNESDAY FOR NDZ001>005-009>013-017>023-
025-031>037-040>048-050-051.

&&

DC/HW/KS
Hazardous weather outlook, Dec 8, 4:57 AM MST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
557 AM CST TUE DEC 8 2009

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091200-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
557 AM CST TUE DEC 8 2009 /457 AM MST TUE DEC 8 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF LIGHT SNOW WILL DEVELOP ACROSS SOUTHERN NORTH DAKOTA
TODAY...WITH THE POSSIBILITY OF UP TO AROUND ONE INCH OF
ACCUMULATION BY THIS EVENING. BITTER COLD DAYTIME AND NIGHTTIME
TEMPERATURES WILL ALSO PERSIST ACROSS THE LOCAL AREA TODAY AND
TONIGHT...WITH LOWS TONIGHT APPROACHING 25 BELOW ACROSS THE
NORTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FORECAST OVERNIGHT TEMPERATURES RANGING FROM ZERO TO 15 BELOW
ZERO...COMBINED WITH 15 TO 20 MPH WINDS...WILL RESULT IN WIND
CHILL TEMPERATURES OF 25 TO 35 BELOW DEVELOPING WEDNESDAY NIGHT
INTO THURSDAY MORNING ACROSS MUCH OF WEST AND CENTRAL NORTH
DAKOTA.

A REINFORCED SHOT OF COLD ARCTIC AIR IS FORECAST TO ARRIVE FRIDAY
NIGHT INTO SATURDAY. GUSTY NORTHWEST WINDS...DANGEROUS WIND CHILL
TEMPERATURES...AND CHANCES FOR SNOW ARE CURRENTLY EXPECTED TO
ACCOMPANY THIS STRONG ARCTIC COLD FRONT.

STAY TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

Nearby

Wind Chill Advisories in North Dakota, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.